Pain Management Community
Beer with Doxycycline???
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Beer with Doxycycline???

Is it OK if I have a few beers while I'm taking Doxycycline 100mg twice a day?  I'm not getting wasted or anything, I just want to have a few with the guys this Friday.

I had ehrlichiosis and am on day #6 of antibiotics...
Related Discussions
  • Drinking? (10 replies):
    I have been off my pain meds that the ER gave me for a f...[more]
  • Jaw pain (2 replies):
    I am a 34 year old white male. I weigh 240lbs. I someti...[more]
  • Frustrating - (2 replies):
    I am having an issue with alcohol, I only have a couple ...[more]
  • Scared (3 replies):
    Suppose to start taking 8 methotrexate 2.5 this evening,...[more]
  • arthritis (2 replies):
    6 months ago i was diagnosed with rheumatoid arthritis,a...[more]
8 Comments Post a Comment
Blank
535089_tn?1400677119
Hello gmarro:

From what I know about antibiotics, it is not ok to drink beer or any alcohol with Doxycycline. It diminishes the effectiveness of the drug and makes it harder to treat the infection. I believe the Pharmacist will add the warning to the lable. If you seek further assistance, please Google " Doxycyline and alcohol" this will give you a pretty good idea of mixing the two.  Take care and good luck,
Mollyrae
Blank
547368_tn?1332173665
Hi Grarro,

It was my understanding that you could drink moderately with most ATB's. But to double check I did some searching on the internet.  The following is from a trusted web site.

BEGIN QUOTE: "There are many myths about mixing alcohol and antibiotics and most of them are just myths and nothing more! It's one of the great myths that mixing antibiotics with alcohol can seriously mess you up. While it's unwise to mix medicine with alcohol, only few drugs are affected by the action of it. The truth is that antibiotics have different routes of leaving the body, some broken down in the liver, excreted in the urine or passing straight through in the faeces.

Only few classes of antibiotics should be avoided when drinking alcohol.

It is necessary to completely avoid drinking when taking the following antibiotics:
Metronidazole – the side-effects include flushing, breathlessness, headache, increased or irregular heart rate, low blood pressure, nausea and vomiting.
Tinidazole is chemically similar to metronidazole and so may cause the same reaction
furazolidone (Furoxone),
griseofulvin (Grisactin),
Antimalarial Quinacrine (Atabrine)… " END QUOTE

Read the label on your bottle. If it cannot be taken with alcohol it will state that on the label. I am not recommending alcohol with any medications. If you are in doubt you can also call a pharmacist anonymously. I hope you will soon be feeling much better.
Peace, Tuck
Blank
82861_tn?1333457511
We also have an "Ask the Pharmacist" board here at Med Help.  It's a great resource as the questions are answered by a real pharmacist.  Hope you feel better!
Blank
656111_tn?1273824339
I rarely drink and I *refuse* to drink if I am taking medications. Because anything can go wrong so I am not going to take the risk. I'm just not crazy with drinking, just have no desire for it. I would suggest you not to drink anything while you are taking medications to be safe.
Blank
547368_tn?1332173665
You will be hard pressed to find a physician that will not tell you that you may have a glass of wine or a beer now and again while on ATB therapy.

But everyone has there own opinion and they are entitled to it. We must do what is best for us. Personally I don't drink. There was a time I would have had a glass of wine or two.  As far as I'm concerned right now I take too many medications to risk having a drink. If all I took was an ATB I would still have a glass of wine.
Blank
Avatar_n_tn
Thank you all for your serious answers.  I decided to stay home, since the AB were making me queasy anyway.
Blank
547368_tn?1332173665
Hi Gmarro,

I am sorry you had to give up your plans because you are on an ATB. And I am even more sorry you are having an upset stomach. Common doxycycline side effects include an upset stomach and I was surprised to read that also fairly common is an unexplained rash. Of course a skin reaction to sunlight is also a side effect.  

You can take the medication with or without food. I was going to suggest hat you take it with milk but you cannot take it  with milk or other dairy products, unless your doctor has told you to. Dairy products can make it harder for your body to absorb the medicine. According to the literature a select few brands of doxycycline may not have restrictions about taking them with dairy products. Any way I would be sure and take the meds with your meals as this should help ease the tummy upset.

If your symptoms get worse be sure and call your physician. Good luck to you. I hope you are soon feeling much better. Take care, Tuck

Blank
Avatar_f_tn
Great help guyz but the nays win. Besides what is a few weeks of no beer out 80 years?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
14 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank